Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 44, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 2, 2017, 3:51 AM EDT. It took effect at May 2, 2017, 10:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2017, 3:51 AM EDT (07:51 UTC)
- In effect from
- May 2, 2017, 10:00 AM EDT
- Expired
- May 3, 2017, 4:03 AM EDT
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
532 WHUS73 KAPX 020751 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 AM EDT TUE MAY 2 2017 LMZ323-341-342-344-021600- /O.NEW.KAPX.SC.Y.0044.170502T1400Z-170503T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 351 AM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-021600- /O.NEW.KAPX.SC.Y.0044.170502T1400Z-170503T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 351 AM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-021600- /O.NEW.KAPX.SC.Y.0044.170502T1400Z-170503T1300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 351 AM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-021600- /O.NEW.KAPX.SC.Y.0044.170502T1400Z-170503T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 351 AM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ345-346-021600- /O.EXT.KAPX.SC.Y.0043.000000T0000Z-170503T1000Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 351 AM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-021600- /O.EXT.KAPX.SC.Y.0043.000000T0000Z-170503T1300Z/ STURGEON PT TO ALABASTER MI- 351 AM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
4 follow-up statements
152 WHUS73 KAPX 021420 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1020 AM EDT TUE MAY 2 2017 LMZ345-346-022230- /O.CON.KAPX.SC.Y.0043.000000T0000Z-170503T1000Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1020 AM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344-022230- /O.CON.KAPX.SC.Y.0044.000000T0000Z-170503T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 1020 AM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-022230- /O.CON.KAPX.SC.Y.0044.000000T0000Z-170503T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 1020 AM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-022230- /O.CON.KAPX.SC.Y.0044.000000T0000Z-170503T1300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1020 AM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-022230- /O.CON.KAPX.SC.Y.0043.000000T0000Z-170503T1300Z/ STURGEON PT TO ALABASTER MI- 1020 AM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-022230- /O.CON.KAPX.SC.Y.0044.000000T0000Z-170503T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1020 AM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
612 WHUS73 KAPX 021927 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 327 PM EDT TUE MAY 2 2017 LMZ345-346-030330- /O.CON.KAPX.SC.Y.0043.000000T0000Z-170503T1000Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 327 PM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344-030330- /O.CON.KAPX.SC.Y.0044.000000T0000Z-170503T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 327 PM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-030330- /O.CON.KAPX.SC.Y.0044.000000T0000Z-170503T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 327 PM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-030330- /O.CON.KAPX.SC.Y.0044.000000T0000Z-170503T1300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 327 PM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-030330- /O.CON.KAPX.SC.Y.0043.000000T0000Z-170503T1300Z/ STURGEON PT TO ALABASTER MI- 327 PM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-030330- /O.CON.KAPX.SC.Y.0044.000000T0000Z-170503T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 327 PM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
227 WHUS73 KAPX 030137 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 937 PM EDT TUE MAY 2 2017 LHZ345-346-LMZ323-341-342-344-LSZ321-322-030245- /O.CAN.KAPX.SC.Y.0044.000000T0000Z-170503T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 937 PM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ345-346-030245- /O.CAN.KAPX.SC.Y.0043.000000T0000Z-170503T1000Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 937 PM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-030945- /O.CON.KAPX.SC.Y.0044.000000T0000Z-170503T1300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 937 PM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-030945- /O.CON.KAPX.SC.Y.0043.000000T0000Z-170503T1300Z/ STURGEON PT TO ALABASTER MI- 937 PM EDT TUE MAY 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
606 WHUS73 KAPX 030803 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 403 AM EDT WED MAY 3 2017 LHZ349-030915- /O.CAN.KAPX.SC.Y.0043.000000T0000Z-170503T1300Z/ STURGEON PT TO ALABASTER MI- 403 AM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-030915- /O.CAN.KAPX.SC.Y.0044.000000T0000Z-170503T1300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 403 AM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 2, 3:19 AM EDT, 32 minutes earlier.
Area forecast discussion, May 2, 3:19 AM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 319 AM EDT Tue May 2 2017 .NEAR TERM...(Today through Tonight) Issued at 319 AM EDT Tue May 2 2017 ...Getting somewhat less soggy... High impact weather potential...minor river flooding continues on the Rifle. Stacked low continues to spin over central/eastern upper MI. Several spokes of energy, and associated shower activity, are rotating around the low. One batch of precip has just exited eastern upper MI to the north, while another now covers a good portion of northern lower MI. Precip trends remain the main concern. Today...low will continue to lift ne, though that process accelerates today as it feels faster westerlies at the base of another upper trof over ne Canada. The mid-level low will open up as the day proceeds, with the remnant reaching far western Quebec. Two primary areas of showers are expected today. The 1st is ongoing over northern lower MI (and extends back to near GRB), and will spend the 1st half of the day progressing eastward to Lake Huron. The 2nd is on the far western edge of the deeper wraparound moisture, over western Superior and nearby land areas. This will cross eastern upper and far northern lower MI in the midday to mid afternoon hours. Precip coverage with this last area will become somewhat limited as mid-level low opens and deformation wanes; pops will thus be somewhat spotty. Drier air will finally make substantial inroads this afternoon/early evening across upper MI, as the low departs and high pressure builds over Hudson Bay and western Superior. Anticipate decreasing cloud cover late in the day in eastern upper MI. Quite cool for early May, with 850mb temps hovering near or just below 0C, and abundant cloud cover for the majority of the day. Max temps in the 40s to around 50f. Tonight...a final (weak) shortwave trof slides across northern MI in the evening, with considerable drying behind. Could need a mention of some sprinkles in n central and ne lower MI in the evening, but that should be it for precip. Surface high pressure builds into western upper MI and central Lake MI, contributing to considerable clearing. Models do want to hang onto sub-900mb moisture along the lengthy nnw fetch that extends from central Superior into nw lower MI, and will have a bit more cloud cover in the TVC area than elsewhere overnight. Min temps near 30f to the mid 30s. && .SHORT TERM...(Wednesday through Thursday) Issued at 319 AM EDT Tue May 2 2017 ...Drier and warmer... High impact weather potential...None. Pattern Synopsis/Forecast...Surface high pressure will work its way across Lower Michigan on Wednesday, complemented by some weak amplitude ridging aloft. Under a very dry airmass, expect plenty of sunshine over northern Michigan and more moderate daytime temperatures with highs through the 50s. Wednesday night, attention shifts upstream to a digging mid level trough that will carve out a closed upper low and deepening surface low over the lower Ohio Valley. This system will continue progressing northeast through the Ohio Valley on Thursday, with a band of WAA/isentropic lift providing a chance of showers across the far southeastern APX forecast area Thursday afternoon. Meanwhile, a weak mid-level shortwave trough crossing the western U.P. Thursday morning will struggle to generate additional showers as it encounters a narrow ribbon of very dry air over northern Michigan. Primary Forecast Concerns...Still quite a bit of spread among the models with regard to showers possibly overspreading our far southeast Thursday afternoon. Regardless, the showers would have to overcome some dry air over northern Michigan. PWATs on Wednesday over the area will be around 0.2" and will be somewhat slow to increase on Thursday across our southeast until the WAA develops aloft. Forecast soundings show the mid/upper levels moistening up decently by afternoon, but the low levels will take some time to saturate. Several SREF members retain very dry low levels until Thursday evening. Thus, think the GFS, ECMWF, and Canadian are a little eager to bring showers into our far southeast during the day Thursday, though the trend has been for an earlier arrival. Gut feeling is that it may actually take until later afternoon or early evening before the low levels moisten sufficiently. && .LONG TERM...(Thursday night through Monday) Issued at 319 AM EDT Tue May 2 2017 High impact weather potential...None. How dry the airmass remains over northern Michigan and the impact this would have on shower chances is the main forecast concern heading into Thursday night and Friday. The NAM retains dry PWATs around 0.3" across much of northern Lower through Friday morning, whereas the GFS is closer to around 0.5" and even higher towards Saginaw Bay. The Canadian had been drier and more in line with the NAM, but the 02.00Z run has brought it more in line with the moister GFS. At any rate, the impact would only be light showers generally east of a line from around Cadillac to Rogers City through Friday afternoon. Friday night into Saturday, the system will absorb a shortwave dropping south from central Canada and morph into a massive cut-off low rotating over the Northeast and southern Quebec through the weekend and beyond. This may result in some light showers brushing eastern Michigan at times on Saturday, but a large surface high over central Canada will build into the Upper Great Lakes Sunday into Monday, keeping the low and its showers at bay to our east. Friday into the weekend will turn breezy with a tight pressure gradient developing between the low over the Northeast and a surface ridge building into Wisconsin. The northerly winds will also keep temperatures a bit below seasonal normals with highs generally around 50 and lows in the low to mid 30s. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday evening) Issued at 1039 PM EDT Mon May 1 2017 Deep low pressure over Wisconsin this evening will rotate up into Canada late overnight into Tuesday. Several waves of light showers will rotate through the region through Tuesday, before things dry out late Tuesday and Tuesday night. Largely VFR conditions across northern lower Michigan at the moment. But CIGS lower back to MVFR later tonight and persist through Tuesday as those showers moving through. Southwesterly winds tonight veering westerly and eventually northwesterly on Tuesday with some gustiness at times. && .MARINE... Issued at 319 AM EDT Tue May 2 2017 Elongated low pressure stretches from central upper MI ene-ward into Ontario. This low is moving slowly ne-ward, but will move faster as the day and night proceed. Gusty w to nw will be seen into tonight, lingering longest on Huron. Additional advisories are likely, will assess the details of that shortly. High pressure will build in from the west late tonight into Wednesday, with much quieter conditions marine- wise. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY until 11 PM EDT this evening for LHZ349. LM...SMALL CRAFT ADVISORY until 11 PM EDT this evening for LMZ345-346. LS...NONE. && NEAR TERM...JZ SHORT TERM...MEK LONG TERM...MEK AVIATION...TBA MARINE...JZ
Hazardous weather outlook, May 2, 3:29 AM EDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 329 AM EDT Tue May 2 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-031200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 329 AM EDT Tue May 2 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Minor flooding will continue along the Rifle River near Sterling. See the latest flood statement for further details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Minor flooding along the Rifle River near Sterling is expected to end Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. JZ
In the hours before
Local storm report, May 1, 9:59 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
959 PM EDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HEAVY RAIN STERLING 44.03N 84.02W
05/01/2017 M1.75 INCH ARENAC MI BROADCAST MEDIA
STORM TOTAL RAINFALL
&&
KURZNearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.